Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Reyataz and Yellow Eyes
Jun 29, 2011

Hello Dr. I have started Reyataz (300 mg) two weeks ago and from day three I had yellow eyes. I am very unhappy with having to hide my eyes when leaving the house. I would prefer to switch to Perzista but since I have only been taking Reyataz for two weeks my doc doesn't see any urge to change it. Will the yellow in the eyes ever go completly and once gone not come back? I am off sick from work so I would prefer to change asap in order not to have to be off from work longer if I change at a later time. Thanks for your help!!!

Response from Dr. Frascino

Hi.

Reyataz has many upsides for a protease inhibitor (once-per-day dosing, can sometimes be taken without a Norvir booster, causes less diarrhea than other PIs, doesn't increase cholesterol and triglycerides, etc.); however, one significant downside is yellow eyes! Reyataz increases indirect bilirubin, which for most HIVers is a harmless lab abnormality. But for others it can result in yellowing of the eyes and/or skin (jaundice). These side effects are harmless, but unattractive. Let's face it no one looks good in yellow, right? Most HIVers who develop Reyataz-induced jaundice elect to switch therapy.



Previous
Small finger cut touching a chewing gum. (CHEWING GUM, 2011) (CHEWED GUM, 2011)
Next
vaginal fluids on urethra(donation on the way)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement